MED SURG 2 FINAL EXAM LATEST TEST BANK 2
QUESTIONS AND CORRECT ANSWERS (VERIFIED
ANSWERS) PLUS RATIONALES | MEDICAL SURGICAL
NURSING II LATEST FINAL EXAM REVIEW | INSTANT
DOWNLOAD PDF.
• CORE DOMAINS *
•
1. Cardiovascular Disorders and Hemodynamic
Monitoring *
•
2. Respiratory Disorders and Mechanical Ventilation *
•
3. Neurological Disorders and Increased Intracranial
Pressure *
•
4. Renal and Genitourinary Disorders *
•
5. Endocrine Disorders and Metabolic Emergencies *
•
6. Gastrointestinal and Hepatobiliary Disorders *
•
7. Musculoskeletal and Connective Tissue Disorders *
•
, 8. Hematologic and Oncologic Disorders *
•
9. Emergency and Critical Care Nursing *
•
10. Perioperative Care and Fluid/Electrolyte Balance
*
• INTRODUCTION *
• This comprehensive final examination assesses the clinical
knowledge and decision-making required for Medical-
Surgical Nursing II. It covers cardiovascular, respiratory,
neurological, renal, endocrine, gastrointestinal,
musculoskeletal, hematologic, oncologic, and emergency
nursing. Questions are multiple-choice and scenario-based,
emphasizing real-world application, evidence-based
practice, and clinical judgment. Candidates must
demonstrate critical thinking and safe nursing interventions
for complex adult patients. This test bank contains 150
verified exam-style questions with detailed rationales
aligned with the Med Surg 2 final exam blueprint. *
SECTION ONE: QUESTIONS 1–150
1. A client with heart failure is prescribed furosemide.
Which laboratory value should the nurse monitor most
closely?
A. Serum sodium
B. Serum potassium
,C. Serum calcium
D. Serum magnesium
RATIONALE: Furosemide is a loop diuretic that causes
potassium wasting, leading to hypokalemia. Hypokalemia
increases the risk of cardiac dysrhythmias and digoxin toxicity.
2. A client on digoxin has an apical pulse of 52 bpm. What is
the nurse's priority action?
A. Administer the digoxin
B. Hold the digoxin and notify the provider
C. Document and continue monitoring
D. Encourage ambulation
RATIONALE: Digoxin should be held if the apical pulse is
below 60 bpm in adults. Digoxin slows heart rate; administering
it could cause severe bradycardia or heart block.
3. Which finding indicates worsening left-sided heart
failure?
A. Peripheral edema
B. Jugular vein distention
C. Crackles in the lungs
D. Hepatomegaly
RATIONALE: Left-sided heart failure causes pulmonary
congestion, manifesting as crackles, dyspnea, and orthopnea.
Right-sided failure causes peripheral edema, JVD, and
hepatomegaly.
, 4. A client is started on warfarin. Which instruction is most
important?
A. "Increase leafy green vegetables."
B. "Use a soft toothbrush and electric razor."
C. "Take aspirin for headaches."
D. "Double the dose if you miss one."
RATIONALE: Warfarin increases bleeding risk. Soft
toothbrush and electric razor reduce bleeding injury. Leafy
greens contain vitamin K, which antagonizes warfarin. Aspirin
increases bleeding risk.
5. A client with hypertension is started on lisinopril. Which
side effect should the nurse instruct the client to report
immediately?
A. Dry cough and mild dizziness
B. Difficulty breathing or swelling of the face and lips
C. Increased appetite and mild weight gain
D. Constipation and decreased urination
RATIONALE: These symptoms indicate angioedema, a
potentially life-threatening allergic reaction to ACE inhibitors.
Angioedema can involve the throat and airway, compromising
breathing.
6. A client with heart failure reports increasing shortness of
breath and has bilateral crackles. Which action should the
nurse take first?
QUESTIONS AND CORRECT ANSWERS (VERIFIED
ANSWERS) PLUS RATIONALES | MEDICAL SURGICAL
NURSING II LATEST FINAL EXAM REVIEW | INSTANT
DOWNLOAD PDF.
• CORE DOMAINS *
•
1. Cardiovascular Disorders and Hemodynamic
Monitoring *
•
2. Respiratory Disorders and Mechanical Ventilation *
•
3. Neurological Disorders and Increased Intracranial
Pressure *
•
4. Renal and Genitourinary Disorders *
•
5. Endocrine Disorders and Metabolic Emergencies *
•
6. Gastrointestinal and Hepatobiliary Disorders *
•
7. Musculoskeletal and Connective Tissue Disorders *
•
, 8. Hematologic and Oncologic Disorders *
•
9. Emergency and Critical Care Nursing *
•
10. Perioperative Care and Fluid/Electrolyte Balance
*
• INTRODUCTION *
• This comprehensive final examination assesses the clinical
knowledge and decision-making required for Medical-
Surgical Nursing II. It covers cardiovascular, respiratory,
neurological, renal, endocrine, gastrointestinal,
musculoskeletal, hematologic, oncologic, and emergency
nursing. Questions are multiple-choice and scenario-based,
emphasizing real-world application, evidence-based
practice, and clinical judgment. Candidates must
demonstrate critical thinking and safe nursing interventions
for complex adult patients. This test bank contains 150
verified exam-style questions with detailed rationales
aligned with the Med Surg 2 final exam blueprint. *
SECTION ONE: QUESTIONS 1–150
1. A client with heart failure is prescribed furosemide.
Which laboratory value should the nurse monitor most
closely?
A. Serum sodium
B. Serum potassium
,C. Serum calcium
D. Serum magnesium
RATIONALE: Furosemide is a loop diuretic that causes
potassium wasting, leading to hypokalemia. Hypokalemia
increases the risk of cardiac dysrhythmias and digoxin toxicity.
2. A client on digoxin has an apical pulse of 52 bpm. What is
the nurse's priority action?
A. Administer the digoxin
B. Hold the digoxin and notify the provider
C. Document and continue monitoring
D. Encourage ambulation
RATIONALE: Digoxin should be held if the apical pulse is
below 60 bpm in adults. Digoxin slows heart rate; administering
it could cause severe bradycardia or heart block.
3. Which finding indicates worsening left-sided heart
failure?
A. Peripheral edema
B. Jugular vein distention
C. Crackles in the lungs
D. Hepatomegaly
RATIONALE: Left-sided heart failure causes pulmonary
congestion, manifesting as crackles, dyspnea, and orthopnea.
Right-sided failure causes peripheral edema, JVD, and
hepatomegaly.
, 4. A client is started on warfarin. Which instruction is most
important?
A. "Increase leafy green vegetables."
B. "Use a soft toothbrush and electric razor."
C. "Take aspirin for headaches."
D. "Double the dose if you miss one."
RATIONALE: Warfarin increases bleeding risk. Soft
toothbrush and electric razor reduce bleeding injury. Leafy
greens contain vitamin K, which antagonizes warfarin. Aspirin
increases bleeding risk.
5. A client with hypertension is started on lisinopril. Which
side effect should the nurse instruct the client to report
immediately?
A. Dry cough and mild dizziness
B. Difficulty breathing or swelling of the face and lips
C. Increased appetite and mild weight gain
D. Constipation and decreased urination
RATIONALE: These symptoms indicate angioedema, a
potentially life-threatening allergic reaction to ACE inhibitors.
Angioedema can involve the throat and airway, compromising
breathing.
6. A client with heart failure reports increasing shortness of
breath and has bilateral crackles. Which action should the
nurse take first?